Quasi-factors of zero entropy systems

Eli Glasner, Benjamin Weiss

Research output: Contribution to journalArticlepeer-review


For minimal systems (X, T) of zero topological entropy we demonstrate the sharp difference between the behavior, regarding entropy, of the systems (M(X), T) and (2X, T) induced by T on the spaces M(X) of probability measures on X and 2X of closed subsets of X. It is shown that the system (M(X), T) has itself zero topological entropy. Two proofs of this theorem are given. The first uses ergodic theoretic ideas. The second relies on the different behavior of the Banach spaces (Equation presented) and (Equation presented) with respect to the existence of almost Hilbertian central sections of the unit ball. In contrast to this theorem we construct a minimal system (X, T) of zero entropy with a minimal subsystem (Y, T) of (2X, T) whose entropy is positive.

Original languageEnglish
Pages (from-to)665-686
Number of pages22
JournalJournal of the American Mathematical Society
Issue number3
StatePublished - Jul 1995


Dive into the research topics of 'Quasi-factors of zero entropy systems'. Together they form a unique fingerprint.

Cite this